Alert archive / Pennsylvania / Wind Advisories in 2025

Wind Advisory 12, NWS State College, PA

November 11, 20256 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Nov 11, 2025, 2:20 AM EST for 6 counties in Pennsylvania. It took effect at Nov 11, 2025, 7:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2025, 2:20 AM EST (07:20 UTC)
In effect from
Nov 11, 2025, 7:00 AM EST
Expired
Nov 11, 2025, 3:00 PM EST
In force
8 hr
Issued by
NWS State College, PA

Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Clearfield County, PA, Somerset County, PA

The radar

The State College radar (KCCX), 64 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 7.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2025-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2025-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
-58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

960 
WWUS71 KCTP 110720
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
220 AM EST Tue Nov 11 2025

PAZ017-018-024-025-033-034-112000-
/O.NEW.KCTP.WI.Y.0012.251111T1200Z-251111T2000Z/
Clearfield-Northern Centre-Cambria-Blair-Somerset-Bedford-
Including the cities of DuBois, Bedford, Philipsburg, Altoona,
Johnstown, Somerset, and Clearfield
220 AM EST Tue Nov 11 2025

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 3 PM EST THIS 
AFTERNOON...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected in 
  the Western Alleghenies.

* WHERE...Bedford, Blair, Cambria, Clearfield, Northern Centre, and 
  Somerset Counties.

* WHEN...From 7 AM this morning to 3 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

JB1/JB3

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Nov 11, 12:39 AM EST, 1 hour 41 minutes earlier.

Area forecast discussion, Nov 11, 12:39 AM EST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service State College PA
1239 AM EST Tue Nov 11 2025

.SYNOPSIS...
* Wintry precipitation will continue to fall over the north and
  western highlands as temperatures fall on the back side of the
  departing surface low.
* Lake-effect and upslope snow showers will be heaviest Mon
  night into Tues, along with the coldest temperatures of the
  season thus far.
* Temperatures should begin to moderate by late week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Winds within the deepening boundary layer (extending up through
10 KFT AGL overnight) will remain nearly steady state from about
295-300 deg over the next several hours, ahead of a secondary
vort lobe within the overall larger scale trough that extended
from near KROC to KMGW and KCLT.

Two, base Snow Squall Warnings were recently issued for this
slowly meandering band from near KDUJ to KFIG and KUNV. Vsbys
were noted below 1/4SM along I-80 near the Penfield exit with
snow covered roads. Air and road temps are in the mid-upper 20s,
which will support snow-covered and slick travel. Total snow
accums within this snowband will likely be in the 1-2 inch
range, but 3 inches isn't out of the question in a few spots
within 20SM of KFIG. Elsewhere this evening, persistent,
moderate to heavy Lake Effect Snow was ramping up across the
snowbelt of NW Warren Cty (within out CWA) and points N and W,
while mainly flurries were occurring across the Laurels and
Central and Ncent Mtns.

Previous Disc...

The flow will also start to back and a better Huron connection
will fatten up a big band or a few heavier bands and these will
last all night and morning. The band orientation will be mainly
NW-SE thru the night. As is usual, it will be tough to get more
than a dusting to the SE of the Allegheny Front. However, some
will make snow into Happy Valley and the lower West Branch
valley. The accumulations will be minimal, and have only
mentioned less than an inch in general there. Other than that
tweak, the forecast snow amounts for the overnight still look
good.

Planning no changes to the WWAs at the present time and let the
snow squall warnings speak for themselves over the smaller areas
they encompass.

It is the first snow of the season for many people. Allow extra
time for travel and taking care of the shoveling, etc. and not
rush to get places.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
Our latest thinking is almost the same as the previous
reasonings. But, one difference is that the snow bands may stick
around longer into the aftn - and maybe early evening. While
the worst/heaviest of the snow will be during the morning, some
bands could linger. After collaboration with neighbors, we
decided to not extend (in time) the warning and advisories in
the north. Will advise the next shifts on this possible change
to watch for if trends continue. Otherwise, the backing flow
will gradually take away/break up our Huron connection, and
break the bigger band(s) into smaller ones, and lay them out
more west to east (vs NW-SE that will prevail tonight and early
AM). Temps do rise again, but stay cold enough for accums on the
grassy surfaces/dead leaves/trees during the day. Roads will
have a chance to warm up and make it more difficult for it to
stick there. Maxes will be just above freezing in most places
which will receive snow, and upper 30s to lower 40s SE of the
Allegheny Front. Just the tops of the highest hills of the NW
and Laurels will stay below freezing.

The lake effect machine will be completely out of our hair in
the late aftn/early evening. But, a quick-moving upper level
system will direct a patch of light precip across MI and nrn OH
into far nrn PA and wrn NY Tuesday night. Any accums will be
<1" overnight. So, the break in snow may not last more than
12hrs, if even 6 hours along the NY border.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Upper-level troughing will remain in place through the end of
the week, keeping the chance for rain and snow showers in the
forecast each day through Friday, especially over northwest PA.
A tight pressure gradient will allow for winds gusts in the 30
to 35 mph range Wednesday, with some guidance suggesting the
potential for gusts over the Laurel Highlands to approach 40 to
45 mph.

The December-like cold airmass is forecast to retreat later in
the week, with temperatures returning closer to seasonal
averages. High pressure looks build in from the southwest Friday
into early Sunday, which should keep us mainly dry into the
beginning of the weekend.

Another northern stream upper shortwave traversing the Northern
Plains will reach the Great Lakes early in the weekend and
support a low pressure/frontal system that will move across PA
Sunday into next Monday. At this point, this system appears to
be not as strong or as cold as our current one, so any precip
looks to be mainly in the form of rain/rain showers.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
Low-level flow will gain more of a westerly component overnight
and will direct heavy lake effect snow bands into Central PA.
Several bands of lake effect snow have already caused reductions
in visibility over central PA. UNV has dropped to less than 2
miles as a consistent band remains over that terminal. Within
the next couple of hours more upslope snow showers at JST and
AOO are anticipated.

Expect IFR/LIFR conditions at BFD for much of the night, while
JST likely remains MVFR with brief periods of IFR possible. Most
guidance indicates the potential for some of the heavier
snowbands to make it all the way down to UNV and IPT by early
morning. MDT and LNS will likely remain VFR through the TAF
period, though there is around a 15 percent chance of a few snow
showers making it that far southeast. Snow lifts north of JST
and AOO by mid- morning, but snow will continue at BFD into the
afternoon.

Strong winds a few thousand feet above the surface should mix
down fairly easily tonight and during the day on Tuesday, with
gusts of 25 to 35 knots expected at all TAF sites. VFR
conditions may briefly return area-wide late in the TAF period
with just a few lingering snow showers near BFD. Snow chances
increase again Tuesday night into Wednesday morning.

Outlook...
Wed-Thu...Rain and snow showers over northwest PA along with
gusty winds.

Fri...Improvement expected, with winds diminishing and
lingering -SHSN across NW PA diminishing as well.

Sat...Dry, generally VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Lake Effect Snow Warning until 1 PM EST this afternoon for
PAZ004.
Winter Weather Advisory until 1 PM EST this afternoon for
PAZ005-010.

&&

SYNOPSIS...Lambert/Dangelo
NEAR TERM...Lambert/Dangelo
SHORT TERM...Dangelo
LONG TERM...Gartner/Bauco
AVIATION...Bauco/Bowen
Hazardous weather outlook, Nov 11, 12:07 AM EST, 2 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1207 AM EST Tue Nov 11 2025

PAZ006-011-012-018-019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-120515-
Potter-Cameron-Northern Clinton-Northern Centre-Southern Centre-
Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-
Franklin-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry-
Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
1207 AM EST Tue Nov 11 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

a few slow moving snow showers and snow squall bands will occur
through daybreak Tuesday, with localized amounts up to one inch
possible, along with brief reduced visibility. The greatest chance
for a heavier snow shower will be along the Route 322 corridor
between Newport and State College.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Highly localized bands of snow showers and brief squalls will be
possible, mainly across the Central Mountains and Middle Susquehanna
Valley south and east to the Interstate 76 and 81 corridors. A
coating to one half inch of snow is possible with slick travel,
mainly in the morning hours on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ004-120515-
Warren-
1207 AM EST Tue Nov 11 2025

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 1 PM EST
TUESDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Lake Effect Snow Warning.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ005-010-120515-
McKean-Elk-
1207 AM EST Tue Nov 11 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
TUESDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ017-120515-
Clearfield-
1207 AM EST Tue Nov 11 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Slow moving snow squall bands will result in localized snow amounts
ranging between 1 and 4 inches with snow covered and hazardous travel
conditions due to greatly reduced visibility.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A few more slow moving snow squall bands are likely through the early
afternoon hours Tuesday, with localized amounts up to one inch along
with brief reduced visibility.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

Lambert

In the hours before

Local storm report, Nov 10, 9:08 PM EST, 5 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
908 PM EST Mon Nov 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Snow Squall      1 S S.b. Elliot State P 41.10N 78.53W
11/10/2025                   Clearfield         PA   Dept of Highways

            PennDOT RWIS on I-80 at mile marker 111
            reported a visibility drop to less than a
            quarter of a mile in heavy snow.

&&

JCB

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 8:56 PM ESTSnow Squall WarningCTPClearfield64 min
Nov 10, 9:59 PM ESTSnow Squall WarningCTPCentre, Clearfield61 min
Nov 10, 10:59 PM ESTSnow Squall WarningCTPCentre, Clearfield61 min
Nov 10, 11:46 PM ESTSnow Squall WarningCTPCentre, Mifflin14 min
Nov 10, 11:59 PM ESTSnow Squall WarningCTPCentre, Clearfield, Mifflin61 min
Nov 11, 1:00 AM ESTSnow Squall WarningCTPCentre45 min
Nov 11, 3:10 AM ESTSpecial Weather StatementCTPClearfield, Mifflin65 min
Nov 11, 4:59 AM ESTSpecial Weather StatementCTPClearfield61 min
Nov 11, 9:17 AM ESTSpecial Weather StatementCTPClearfield, Elk, Mifflin58 min
Nov 11, 10:15 AM ESTSpecial Weather StatementCTPClearfield, Elk, Mifflin60 min
Nov 11, 11:04 AM ESTSpecial Weather StatementCTPCameron, Centre56 min
Nov 11, 12:02 PM ESTSpecial Weather StatementCTPCameron, Clinton, McKean, Potter58 min
Nov 11, 1:20 PM ESTSpecial Weather StatementCTPClinton, Lycoming, Potter55 min

Nearby

Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.